Nebraska, 2004

Hail in Nebraska, August 1, 2004

August 1, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 31, 1:30 PM CST, 12 hours 20 minutes earlier.

Area forecast discussion, Jul 31, 1:30 PM CST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT SAT JUL 31 2004

.DISCUSSION...
CLEAR SKIES AND GUSTY SOUTH WINDS HELPING TO BOOST TEMPERATURES
ACROSS THE AREA WITH EARLY AFTERNOON READINGS IN THE MID TO UPPER
80S. 18Z SURFACE ANALYSIS SHOWED LOW PRESSURE OVER NORTH CENTRAL
SOUTH DAKOTA WITH WARM FRONT EXTENDING INTO SWRN MINNESOTA. THIS
BOUNDARY EXPECTED TO HELP FOCUS CONVECTION LATER THIS AFTERNOON WITH
MAIN QUESTION BEING EXTENT OF CAP ACROSS THE CENTRAL PLAINS.
FOR TONIGHT HAVE CONTINUED WITH LOW POPS FOR EASTERN PARTS OF THE
CWA NEAR EDGE OF EXPECTED CAP POSITION WITH GRADUAL DECREASE AND
SHIFT EASTWARD AFTER MIDNIGHT. TEMPERATURES BECOME THE MAIN CONCERN
SUNDAY INTO MONDAY WITH LATEST GUIDANCE INDICATING UPPER 90S TO LOW
100S FOR THE AREA ON BOTH DAYS. IN ADDITION DEWPOINTS ALSO EXPECTING
TO BE ON THE HIGH SIDE WITH HEAT INDICES APPROACHING ADVISORY
CRITERIA. EVENING OR MID SHIFT WILL HAVE TO EVALUATE WHETHER ADVISORY
WILL BE NEEDED FOR SUNDAY.

WITH SURFACE BOUNDARY EXPECTED TO STAY NORTH OF THE AREA THROUGH
MONDAY AND WARM MID LEVELS HELPING TO KEEP THINGS CAPPED HAVE
CONTINUED WITH HOT AND DRY FORECAST DURING THIS PERIOD. AFTER MONDAY
HOWEVER...MODELS GRADUALLY DROP THE SURFACE FRONT DOWN INTO NEBRASKA
AND ACROSS NORTHERN PARTS OF THE CWA. PLENTY OF UNCERTAINTY IN THE
FORECAST CONCERNING POPS AND TEMPERATURES AROUND THIS TIME AS WARM
MID LEVEL TEMPERATURES REMAIN IN PLACE AND IMPACT OF CONVECTION THAT
MAY DEVELOP NORTH OF THE AREA HARD TO GAUGE. FOR NOW HAVE LIMITED
LOW POPS FROM WEDNESDAY INTO THURSDAY AND CONTINUED WITH TREND TOWARD
ABOVE NORMAL TEMPERATURES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Jul 31, 5:21 PM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
621 PM CDT SAT JUL 31 2004

IAZ043-055-056-069-NEZ011-012-015>018-031>034-044-045-011100-
ANTELOPE-BURT-CEDAR-CUMING-DODGE-HARRISON IA-KNOX-MADISON-MONONA IA-
PIERCE-POTTAWATTAMIE IA-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
621 PM CDT SAT JUL 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND EAST
CENTRAL NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TONIGHT.  THE
PRIMARY HAZARDS ARE LARGE HAIL AND DAMAGING WINDS.  THE MAIN AREA
OF ACTIVITY MAY OCCUR NORTH OF A TEKAMAH TO NORFOLK TO ALBION LINE.
WARM AIR AT MIDDLE LEVELS OF THE ATMOSPHERE IS EXPECTED TO PREVENT
THUNDERSTORM DEVELOPMENT SOUTH OF THIS LINE.  SEVERE STORMS MAY ALSO
DEVELOP OVER NORTHEAST NEBRASKA AND MOVE SOUTHEAST LATE AFTERNOON AND
EVENING ON SUNDAY.  AGAIN...LARGE HAIL AND DAMAGING WINDS WOULD BE
THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

HEAT INDICES MAY BECOME 105 OR ABOVE BEGINNING MONDAY AFTERNOON. THIS
IS LIKELY TO BE THE BEGINNING OF A PROLONGED HOT PERIOD OVER THE
AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SUNDAY
AFTERNOON AND EVENING.

IAZ079-080-090-091-NEZ030-042-043-050>053-065>068-078-088>093-011100-
BOONE-BUTLER-CASS-COLFAX-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-
LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PLATTE-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
621 PM CDT SAT JUL 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT  INCREASING
WARM AIR ALOFT COULD INHIBIT THUNDERSTORM DEVELOPMENT ALTOGETHER.
SMALL HAIL AND GUSTY WINDS WOULD BE THE PRIMARY HAZARDS WITH ANY
STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

HEAT INDICES MAY BECOME 105 OR ABOVE BEGINNING MONDAY AFTERNOON. THIS
IS LIKELY TO BE THE BEGINNING OF A PROLONGED HOT PERIOD OVER THE
AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY.

SMITH

In the hours before

Special weather statement, Aug 1, 1:05 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
205 AM CDT SUN AUG 1 2004

NEZ015-010730-
THURSTON-
205 AM CDT SUN AUG 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 677 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THURSTON COUNTY.

ZAPOTOCNY

The radar

The Sioux Falls radar (KFSD), 151 km away, was scanning. The volume nearest the first event began at 07:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
August 1, 1:50 AM CST
Where
Knox County, 6 mi SW of Niobrara
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.683, -98.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421407.